Social Anxiety Support Forum banner

1 - 8 of 8 Posts
Joined
·
206 Posts
Discussion Starter · #1 ·
I'm on 300 mgs of Effexor XR and 30 mgs of Remeron. The Remeron relaxes me and helps me get to sleep at night.

The problem is this: I'm 5'6" and have weighed between 105 and 110 for years now. Just in the past three months or so since I've been on Remeron, I've gained weight. I weigh about 125 now. That is definitely not overweight, I know... but the weight gain isn't stopping. I'm gaining about 5 pounds a month and I don't like it. If I stay on Remeron I'm afraid that I may gain too much weight.

Is there another drug like Remeron that will work well with Effexor, help me relax and wont make me gain weight? Or am I out of luck? I have an appointment with my doctor on Wednesday and would like to talk with him about this.

Thanks for any help.
 

·
Registered
Joined
·
5,337 Posts
I take remeron and the weight gain stopped for me as soon as I fixed my diet, and took on a regular exercise regime, I'm happy to go into detail of my eating plan, if your interested let me know.
 

·
Registered
Joined
·
2,661 Posts
If bupropion is available, I see no reason why it couldn't be added to the regimen. Also, higher doses of mirtazapine tend to be more stimulating, so maybe that'd help with the weight. Venlafaxine + mirtazapine + bupropion would be amazing...
 

·
Registered
Joined
·
5,337 Posts
If bupropion is available, I see no reason why it couldn't be added to the regimen. Also, higher doses of mirtazapine tend to be more stimulating, so maybe that'd help with the weight. Venlafaxine + mirtazapine + bupropion would be amazing...
Youd probly have to take alot, at 45 mgs, remeron was more sedating than 30 mg for me, and the hunger levels were about the same as 15-30 mgs.
 

·
Registered
Joined
·
544 Posts
One of the reasons I didn't like Mirtazapine is I felt totally unsatisfied after eating because I felt constantly hungry, it was like I had to keep eating to try and feel satisfied and full lol.
 

·
Registered
Joined
·
2,661 Posts
Tolerance builds to the sedation within several weeks. Not so sure about the hunger & weight-gain, but if you were on high doses of venlafaxine and bupropion, this wouldn't be an issue. I seem to recall hearing that weight-gain was as transient as the sedation.
 

·
Registered
Joined
·
5,337 Posts
I'm not sure if the appetite increase ever actualy dies down, or if your body just gets used to it and adapts, realising that while eating crap all day every day for the first week you were on mirtazapine was fun, now it's probly not gonna be a good idea.

Some days I dont get the hunger thing at all, other days i stillg et it in full force, so I'm not sure.
 
1 - 8 of 8 Posts
Top